MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE TRAVERSE PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD

NUVASIVE, INCORPORATED NUVASIVE TRAVERSE PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Model Number 7835550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received by nuvasive on (b)(6) 2023 but the complaint was not confirmed however, radiographs provided were able to confirm the backed out screw.Note the plate with locking mechanism was not returned and it is unknown if the plate was bent prior to placement.It is unknown if the patient fell or was involved in excessive postoperative physical activity.Examination of the returned screw found all measurable dimensions within specifications.Very light rotational abrasion were viewed on neck of screw with no other damage or dysfunction observed and is fully functional.No definitive root cause can be determined as there was no problem identified with the returned device however, insufficient screw advancement leading to less than 50% canted coil lock coverage or off centered screw placement and or excessive screw angulation leading to incomplete lock coverage are the likely cause or contributors.Manufacturing review: review of the device history record notes no material non-conformance, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Note no plate information was provided.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component, loss of fixation.".".The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.".".Important: prior to locking bone screws into the plate, ensure that all bone screws are inserted (driven) 75% into bone prior to final tightening.Failure to do so may reduce the chance of properly locking the bone screw into the plate construct.".".The correct trajectory of the screws helps to ensure proper screw placement and lock.".".Bending of the nuvasive traverse plate system is not recommended.Bending will compromise the mechanical performance of the plate and may adversely affect fit and function of the screw retaining mechanisms.If bending is unavoidable, be certain to bend the plate between the screw holes.Inspect the plate for damage after bending.Do not bend the plate against the curvatures manufactured into the plate.Do not bend the plate in the vicinity of the screw holes.Care should be taken to ensure that all components are ideally fixated prior to closure.".".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".".Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".".Method of use: please refer to the surgical technique for this device.".
 
Event or Problem Description
On a (b)(6) 2023 a patient underwent a lateral interbody replacement procedure from l2 to l5.The procedure was completed without issue.On (b)(6) 2023 it was discovered the patient had experienced a plate screw back out.On (b)(6) 2023 the patient was reported to have a revision where the backed out screw was retrieved.It is unknown at this time what else occurred during the revision.

Brand Name
NUVASIVE TRAVERSE PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16997150
Report Number2031966-2023-00117
Device Sequence Number7039955
Product Code KWQ
UDI-Device Identifier00887517155948
UDI-Public887517155948
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7835550
Device Lot NumberM44186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAVERS PLATE
Patient SexMale